Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 26, 2019, 4:37 AM CDT for Copiah County, Lawrence County, Simpson County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2019, 4:37 AM CDT (09:37 UTC)
- Expired
- Aug 26, 2019, 6:30 AM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Lawrence County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:14 AM CDT, 23 minutes earlier.
Area forecast discussion, Aug 26, 4:14 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 414 AM CDT Mon Aug 26 2019 .DISCUSSION... Today & tonight: An active pattern will persist today with widespread rain & storms across areas east of I-55 today, with some heavy rainfall & isolated flash flooding potential. This morning there remains abundant tropical moisture, as shown per 00Z sounding @ JAN of nearly 2.3+ inch PWs. Water vapor imagery indicates two areas of ascent, with the strong shortwave trough diving through the ArkLaTex, with a another surface-mid-level low becoming absorbed in to this trough. A stationary front is draped across or just north of the region. With nearly 2.5+ inch PWs & 850mb Theta E around 345K, this is helping some banding of convection on the periphery & moderate to heavy downpours to develop this morning. The hi-res guidance continues to depict an axis from around the Franklin- Lincoln County area in the Highway 84 corridor to just east of the Jackson Metro & slightly further north & east having the best potential for locally heavy rain & isolated flash flooding potential. Decided to keep some areas just east of I-55 but into the northeast in the "Limited" area for flash flooding in the HWO due to recent heavy rains. However, the highest axis of rainfall will remain likely further to the south & this seems to be developing quickly this morning in the previously mentioned axis. Some additional rainfall totals of 1 to 3 inches are possible, with some guidance a little more aggressive & locally higher. There is not much of a focusing mechanism & is more isentropic & convective instability/Theta E gradient driven, so a flash flood watch is not warranted as localized flooding will be the main threat at most. This will hold down temperatures below normal for areas along & east of I-55 (i.e. low-mid 80s), while less convection & clouds will keep us near or just above normal, near 90 degrees in the Delta. Expect clouds & storms to gradually shift to the east late this afternoon & into the evening as the trough axis slides off to the east & the stationary front gradually lifts to the northeast. As the best forcing remains well off to the north over the mid-Mississippi Valley & into the Great Lakes, expect the shear axis to stall over the region. In addition, the flow aloft will gradually become more northerly as the mid-level ridge builds over the Desert Southwest & west Texas. Any lingering storms to the east will slowly taper off through the night, while clouds will somewhat thin out & clear up in the Delta. However, remnants of a MCS may make it down before daybreak in the Delta & could briefly bring some potential for a strong storm or two & gusty winds. Based on the hi-res CAM guidance, there is enough potential to at least have some rain & storm chances just before daybreak. Otherwise, expect clouds to gradually build in & above normal warmth mainly in the mid 70s. /DC/ Tuesday through Sunday: A potent mid level system moving through the northern and central MS valley will push a cold front into the region Tuesday and through the forecast area Wednesday. Despite some scouring of the available moisture as the previous system departs, low level southerly flow and convergence along the boundary should keep PWs at or around 2 inches over the forecast area as the front pushes in. Weak deep layer shear and unimpressive lapse rates suggest that the main concern should be locally heavy rainfall Tuesday into Wednesday given moisture quality, weak steering and slowness of the front. The models do not seem impressed with this setup, though, as QPF remains somewhat low. Will hold off on outlooking in the HWO until there is somewhat better confidence in this scenario. Much drier air will pour into the region Wednesday night as surface high pressure builds over the Mid South. Though high pressure center will move on to the east toward late week, ridge axis will remain entrenched with northeasterly winds maintaining the dry airmass. Dryness of the air will promote efficient daytime warming (highs in the lower 90s) and good nighttime radiative heat loss (lows in the 60s) with broad diurnal ranges. Mid level easterly flow on the under side of the ridge will try to pull some moisture back into the area over the weekend. This could allow for some scattered convection, especially over the south where surface winds become more southerly and dewpoints climb back into the lower 70s./GG/ && .AVIATION... 06Z TAF discussion: Widespread rain showers & low flight categories, with a mix of IFR- LIFR ceilings & MVFR visibilities, are expected through today. Some areas have already started to see some lowering of ceilings, with widespread rain showers ongoing for areas across central & eastern TAF sites. Some areas in the southeast are only seeing some light rain, but more moderate rain showers & LIFR ceilings & lower visibilities are possible over the next several hours. Some storms & VCTS are possible into the afternoon, mainly across MEI, PIB & HBG. Expect ceiling improvements in the Delta TAF sites of GLH & GWO to VFR conditions by mid-late afternoon (i.e. 19-21Z).Elsewhere, MVFR flight categories & light rain showers & a few storms will linger well into the afternoon, while into the early evening after 27/03-04Z at MEI, PIB & HBG. Winds will mainly be southerly around 5-10mph, with some higher gusts near 15mph near GTR, MEI, PIB & HBG. Winds will become light overnight & more low ceilings & flight categories are possible again tonight. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 74 90 73 / 65 17 49 38 Meridian 80 72 89 73 / 80 25 54 35 Vicksburg 89 75 92 73 / 42 10 46 37 Hattiesburg 82 73 90 74 / 84 23 56 31 Natchez 87 75 91 74 / 50 10 44 32 Greenville 89 75 90 72 / 23 18 43 32 Greenwood 86 74 89 71 / 44 17 51 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/26
Hazardous weather outlook, Aug 26, 3:44 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 344 AM CDT Mon Aug 26 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047>049-053-054-059-060-270845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin- Claiborne-Copiah-Jefferson-Adams- 344 AM CDT Mon Aug 26 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ029>033-037>039-044>046-050>052-055>058-061>066-072>074-270845- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 344 AM CDT Mon Aug 26 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through this afternoon Early this morning through this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Additional rainfall amounts of 1 to 3 inches will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 23 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:16 AM CDT | Flash Flood Warning | JAN | Jasper, Rankin, Simpson, Smith | 4 hr |
| Aug 26, 8:40 AM CDT | River Flood Warning | JAN | Leake | 3 days |
| Aug 26, 9:21 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Aug 26, 4:28 PM CDT | River Flood Warning | JAN | Simpson | 42 hr |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.